MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0048-0045
Medical Device Problem Codes Increase in Pressure (1491); Deformation Due to Compressive Stress (2889); Device Sensing Problem (2917); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 04/17/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Clinical narrative: a 77-year-old male with acute myocardial infarction and cardiogenic shock (pre-support clinical state consistent with scai shock stage d) was supported with an impella cp inserted percutaneously via the right femoral artery on (b)(6) 2026 at 10:48 am.During support, a discrepancy was noted with the aortic placement signal reading approximately 20¿30 mmhg below the concurrently measured arterial line pressure.The bedside nurse reported a sudden change in device performance characterized by a decrease in pump flow to approximately 3 ml/hr and an increase in purge pressure to greater than 800 mmhg.The bedside nurse reported a sudden change in device performance characterized by a decrease in pump flow to approximately 3 ml/hr and an increase in purge pressure to greater than 800 mmhg.Line tracing identified the purge tubing wrapped around the patient¿s foot, and the tubing was subsequently freed; however, after approximately 15 minutes, there was minimal improvement in purge pressure or pump flow.Concurrently, the local clinical team reported laboratory findings concerning for hemolysis, including acute anuria, elevated ldh, rising creatinine, and increased total bilirubin.The impella cp was electively explanted on (b)(6) 2026 at 12:30 pm, with manual pressure held to achieve hemostasis.Based on the available information, this complaint documents decreased impella cp performance associated with high purge pressure and low placement signal in the setting of observed purge tubing kinking and subsequent laboratory findings concerning for hemolysis.The patient survived.Hemolysis may be influenced by patient specific factors such as critical illness, underlying cardiac dysfunction, hemodynamic instability, renal function, anticoagulation status, and potential device position.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to document that the device has been returned to the manufacturer for investigation.Section d9 has been updated to reflect that the product was returned for investigation.
 
Additional Manufacturer Narrative
This follow up mdr is being submitted to document that the device involved in the reported event has been identified as available for return.At the time of this submission, the device has not yet been returned to the manufacturer and therefore has not been evaluated.A subsequent follow up mdr will be submitted if additional information becomes available following device receipt and evaluation.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
DANVERS
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24967249
Report Number1220648-2026-07069
Device Sequence Number18732877
Product Code OZD
UDI-Device Identifier00813502011876
UDI-Public(01)00813502011876(17)270731(10)2026744792
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0048-0045
Device Lot Number2026744792
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2026
Supplement Date Received by Manufacturer04/21/2026
04/27/2026
Initial Report FDA Received Date04/23/2026
Supplement Report FDA Received Date04/27/2026
04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexMale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite